MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly inside the returned lantern.Evaluation revealed that the pusher assembly was fractured at the distal tip.If the pod coil is retracted against resistance, damage such as a fracture on the pusher assembly may occur.This damage contributed to the embolization coil detachment.The resistance was due to the ovalization on the returned lantern.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using pod coils, a lantern delivery microcatheter (lantern), and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, while advancing a pod coil through the lantern, the physician experienced resistance and the lantern kicked out of the target vessel outflow.The physician then attempted to push the lantern back into the target vessel; however, the lantern looped in the aneurysm before going into the outflow.The physician then pulled the lantern back to straighten it out.While attempting to advance the pod coil out of the distal end of the lantern, the physician noticed that the pod coil was stuck and decided to remove it.Upon removal, it was noticed that only the pusher assembly of the pod coil was removed and that the pod coil had unintentionally detached within the lantern.Therefore, the lantern containing the detached pod coil was removed.The procedure was completed using a new pod coil and a second lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18947565
Report Number3005168196-2024-00094
Device Sequence Number8161479
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public814548019635
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberC00002729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Date Report Sent to FDA01/01/2005